Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 178, NWS Tulsa, OK

May 7, 1994Polk County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 7, 1994, 9:44 AM CDT for Polk County, Arkansas. It was in force for 46 min.

The area

The counties it named.

The facts

Issued
May 7, 1994, 9:44 AM CDT (14:44 UTC)
Expired
May 7, 1994, 10:30 AM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Polk County, AR

The nearest sounding before it

Longview/Gregg, TX (KGGG), launched 12:00Z, 2.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Longview/Gregg, TX at 12:00Z on 1994-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Longview/Gregg, TX at 12:00Z on 1994-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1353 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KFSM 071445 RRA
SVRFSM
ARC113-071530-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
944 AM CDT SAT MAY 7 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL ARKANSAS
 
   ...SOUTHERN POLK COUNTY
 
AT 943 AM FORT SMITH RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS FROM
25 MILES EAST OF WALDRON ARKANSAS TO 10 MILES SOUTHEAST OF MENA TO
25 MILES SOUTH OF MUSE OKLAHOMA MOVING SOUTHEAST AT 30 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:32 AM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, May 7, 4:32 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
430 AM CDT SAT MAY 7 1994

AT 0830 THE CDFNT XTNDD FM NR MIAMI TO NR BRISTOW...WITH AN APRNT
TSTM BNDRY ACRS THE MID PART OF THE FA FM NR OKEMAH TO EUFAULA.
EARLIER SUPERCELLS DIED AS THEY MOVD INTO THE STRGR CAP OVR SE OK.
CONVCTN HAS BN INCRSNG IN NE OK JUST N OF THE FNT WHERE FNTL LIFT
AND UVM ASSOCD WITH THE RRQ OF AN H3 WIND MAX AND DIFFLNT FLOW
ALOFT WERE PHASING.

WL GO WITH SCT SHWRS AND TSTMS FOR TODAY ACRS THE FA...WITH THE
ACTVTY ENDING FM THE NW DURING THE DAY AS THE FNT PUSHES SE AND OUT
OF THE FA LATE TODAY.  A FEW SVR STRMS PSBL THIS MRNG IN NE OK AND
AGN IN SE OK THIS AFTN DURING THE USUAL DIURNAL TIMES FOR PEAK
ACTVTY.

THE FNT WL STALL ACRS E TX AND LA LATE TNGT AND MAY SHIFT A LTL N
SUN AND SUN NITE AS THE SWRN U.S. SYS APCHS.  WAA PRECIP SHUD BE ON
THE INCRS SUN NITE AND MONDAY AS THE SFC FNT RMNS NR THE SRN PART
OF THE FA AND THE UPR SYS TO THE SW DRAWS NR.

FYI FOR VORTEX...ARCHIVES II...III AND IV WERE UP DURNG LAST NITES
EVENTS.  THE TVS TRIPPED 3 TIMES.

TUL 074/048 072/057 067 40-4
MLC 074/052 073/058 068 40-4
BVO 074/046 072/055 XXX 30-4
IDB 079/053 075/057 XXX 4-14

/8

.TUL...NONE.

In the hours before

Local storm report, May 7, 5:56 AM CDT, 3 hours 48 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
556 AM CDT SAT MAY 07 1994

TIME(CDT)    COUNTY       EVENT

520 AM       WASHINGTON   DIME SIZE HAIL AND WINDS TO 50 MPH
                          AT OCHELETA.
Local storm report, May 7, 5:58 AM CDT, 3 hours 46 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
556 AM CDT SAT MAY 07 1994

TIME(CDT)    COUNTY       EVENT

520 AM       WASHINGTON   DIME SIZE HAIL AND WINDS TO 50 MPH
                          AT OCHELEbTA.
Special weather statement, May 7, 7:41 AM CDT, 2 hours 3 minutes before
OKZ063>074-071345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 AM CDT SAT MAY 7 1994

...SCATTERED STRONG THUNDERSTORMS CONTINUE OVER EASTERN OKLAHOMA...

AT 740 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED
SCATTERED STRONG THUNDERSTORMS CONTINUING OVER EASTERN OKLAHOMA.
MOST OF THE THUNDERSTORM ACTIVITY WAS SOUTH OF A LINE FROM JAY TO BOLEY.

THE STRONGEST STORMS AT 740 AM WERE 7 MILES WEST OF HENRYETTA...
12 MILES SOUTH OF TAHLEQUAH...AND 9 MILES NORTH OF WILBURTON.
ANY OF THESE STORMS MAY PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 40 MPH.
MOVEMENT OF ALL STORMS WAS TO THE EAST AT 35 MILES AN HOUR.

STAY TUNED TO NOAA WEATHER RADIO OR PUBLIC RADIO OR TV FOR LATER
STATEMENTS OR WARNINGS.
Special weather statement, May 7, 7:42 AM CDT, 2 hours 2 minutes before
OKZ063>074-071345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 AM CDT SAT MAY 7 1994

...SCATTERED STRONG THUNDERSTORMS CONTINUE OVER EASTERN OKLAHOMA...

AT 740 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED
SCATTERED STRONG THUNDERSTORMS CONTINUING OVER EASTERN OKLAHOMA.
MOST OF THE THUNDERSTORM ACTIVITY WAS SOUTH OF A LINE FROM JAY TO BOLEY.

THE STRONGEST STORMS AT 740 AM WERE 7 MILES WEST OF HENRYETTA...
12 MILES SOUTH OF TAHLEQUAH...AND 9 MILES NORTH OF WILBURTON.
ANY OF THESE STORMS MAY PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 40 MPH.
MOVEMENT OF ALL STORMS WAS TO THE EAST AT 35 MILES AN HOUR.

STAY TUNED TO NOAA WEATHER RADIO OR PUBLIC RADIO OR TV FOR LATER
STATEMENTS OR WARNINGS.
Special weather statement, May 7, 9:35 AM CDT, 9 minutes before
OKZ070-071-073-074-075-071530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 AM CDT SAT MAY 7 1994

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 PM FOR PARTS OF EAST
CENTRAL AND SOUTHEAST OKLAHOMA...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED OVER EAST CENTRAL AND
SOUTHEAST OKLAHOMA THIS MORNING. THE RAIN WAS OCCURRING SOUTH OF
INTERSTATE 40 AT 935 AM. MOVEMENT WAS SOUTHEAST AT 30 MPH.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS OR WARNINGS.
Special weather statement, May 7, 9:36 AM CDT, 8 minutes before
OKZ070-071-073-074-075-071530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 AM CDT SAT MAY 7 1994

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 PM FOR PARTS OF EAST
CENTRAL AND SOUTHEAST OKLAHOMA...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED OVER EAST CENTRAL AND
SOUTHEAST OKLAHOMA THIS MORNING. THE RAIN WAS OCCURRING SOUTH OF
INTERSTATE 40 AT 935 AM. MOVEMENT WAS SOUTHEAST AT 30 MPH.

STAY TUNED TO NOAA WEATHER RADIhO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS OR WARNINGS.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:59 AM CDTSevere Thunderstorm WarningTSASebastian61 min
May 7, 8:40 AM CDTSevere Thunderstorm WarningTSAScott65 min
May 7, 9:00 AM CDTSevere Thunderstorm WarningTSAPolk45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.